What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 4, 9:57 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 4, 9:57 AM EST, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1057 AM EDT Sun Aug 4 2019
...Flood Watch: Miami-Dade, Broward, and Palm Beach Counties...
...Excessive rainfall possible across Southeast Florida today...
.UPDATE...
The mid to upper level trough will remain nearly stationary over
the Eastern Gulf of Mexico as high pressure remains over the
Central Atlantic waters. This will keep the steering flow today
in a south/southwest direction over South Florida allowing for the
west coast sea breeze to push inland across the region while the
east coast east breeze remains over the east coast metro areas.
A low level trough will also slowly shift northwest through South
Florida today helping to keep the deep tropical moisture in place
over South Florida. The PWAT values this morning from the 12Z MIA
sounding was around 2.3 inches which is in the 95th percentile of
normal for this time of year.
Therefore, scattered to numerous showers and thunderstorms are
expected over South Florida today with the best coverage over the
western areas this morning shifting to the east coast metro areas
this afternoon. Heavy rainfall is also a concern today with the
storms due to the very high PWAT's in place along with some gusty
winds especially where the sea breezes collide this afternoon.
Although storms will be moving around 10 to 15 mph from the SSW,
concern for localized high rainfall amounts stems from train echo
patterns where storms move over the same area for longer periods
of time. Southeast Florida is also under a ribbon of very high
deep layer atmospheric moisture adding to the concern.
With the heavy rainfall concern today from the showers and
thunderstorms and the grounds becoming saturated from previous
rainfall from the last couple of days, it will not take much for
flooding conditions to develop over the east coast metro areas.
Therefore, the Flood Watch will remain in place for the eastern
areas of South Florida today.
The Coastal Flood Statement will also continue for the east coast
beaches of South Florida today due to the ongoing higher-than-
normal high tides and the difficulty of rainfall drainage at the
coast today.
Rest of the forecast looks good at this time and no other changes
are planned.
&&
.PREV DISCUSSION... /issued 731 AM EDT Sun Aug 4 2019/
AVIATION...
The east coast taf sites should see some showers around this morning
before storms develop this afternoon mainly between 18Z and 00Z.
KAPF taf site should see some storms this morning before shifting
into the interior areas for the afternoon hours. There could still
be a few showers around at KAPF this afternoon. The winds will remain
south/southwest at most of the taf sites except for KFLL where it
should swing to a south/southeast direction after 18Z, and the east
coast sea breeze slowly pushes inland. The ceiling and vis should
remain in VFR conditions, but fall into the MVFR or even IFR conditions
with the showers and storms.
&&
PREV DISCUSSION... /issued 328 AM EDT Sun Aug 4 2019/
.Flood Watch: Miami-Dade, Broward, and Palm Beach Counties...
.Excessive rainfall possible across Southeast Florida today...
DISCUSSION...
Sunday: The unsettled pattern continues with a few different
features in play across South Florida today. The first feature of
note is a mid to upper level trough that lingers over the Gulf of
Mexico. The Bermuda high sits to the east of our region, allowing
for easterly waves to push across the Caribbean with associated
troughs that break off the northern portions of the waves to get
caught in the flow around the high which allows them to push over
the Bahamas and eventually into Florida. The remnant surface trough
over Central Florida continues to linger while another trough pushes
into South Florida from the Bahamas.
Moving into the mesoscale, the southerly to southwesterly flow today
will allow any sort of sea breeze circulation that develops along
the Gulf to advance inland fairly efficiently while helping to pin
any Atlantic sea breeze closer to the Atlantic coast. This will be a
large factor in causing the convective focus for heavy rain to lie
over the east coast metro. Additional discussion about the Flood
Watch and associated hydrology can be found in the Hydrology section
below. Focusing in on the storms today, the potential for strong
storms cannot be ruled out. Ample amounts of moisture (with
precipitable water/PWAT values exceeding 2 inches), plenty of
sources for lift with all the different surface boundaries in play
today, and sufficient instability (with MUCAPE values in the 1000
to 2500 J/kg neighborhood through the day) are expected today.
Monday: A similar pattern continues from Sunday into Monday with
southwesterly flow developing during the day. The trapped Atlantic
sea breeze may advance a bit more due to slightly lighter flow which
may allow the rain chances to focus over the interior and east coast
compared to Sunday where the east coast was more of the focus. The
concern for heavy rainfall remains with ample moisture as PWAT
values remain above 2 inches.
Tuesday through Thursday: By Tuesday the pattern begins to shift as
the mid to upper level trough over the Gulf pushes eastward. At the
surface, the Atlantic high's influence will shift as well with winds
becoming more southerly to southeasterly. This slight change in
pattern will refocus the peak afternoon and evening convective
activity back over the interior and portions of Southwest Florida.
Friday into the Weekend: The mid to upper level trough eventually
gives way to a mid level ridge of high pressure building over the
Gulf from Texas late in the week. As this feature sits over Texas,
Friday will feature a potential respite from the upper to mid level
support for convection before the trough re-amplifies southward
over the eastern seaboard of the United States into Florida for
the weekend. Accordingly, Friday should have slightly lower rain
chances compared to the weekend days. Much can change from now
until this extended portion of the forecast.
MARINE...
Generally benign weather outside of showers and thunderstorms.
Surface wind flow will be determined mainly be small shifts in the
Atlantic ridge of high pressure. Convection will be capable of
producing gusty winds, locally higher seas, waterspouts, locally
heavy rainfall, and lightning.
HYDROLOGY...
The wet pattern will continue Sunday with recent days' rainfall
already starting to saturate some of the ground around South
Florida, particularly along the east coast metro where higher-than-
normal tides and the urban interface make drainage more difficult.
Accordingly, the amount of rainfall that the environment will be
able to absorb continues to fall each day with runoff of water
becoming more likely. WPC probabilistic guidance is showing high
probabilities (70+%) of 2 and 3 inch rainfalls over the east coast
metro today with a small (20%) probability of 5 inches possible.
This fuels the marginal risk of excessive rainfall that WPC
currently has Southeast Florida within.
Flash flood guidance is beginning to fall below 3 inches for the 1,
3, and 6 hour periods over a good portion of the east coast metro
with parts of Miami-Dade and Broward falling below 2 inches.
Combining these antecedent conditions with the fact that a
sufficiently moist atmosphere remains for a marginal risk of
excessive rainfall again today, a Flood Watch is now in effect for
the east coast counties. Also, the Coastal Flood Statement has been
extended another day as the risk of minor coastal flooding during
periods of higher-than-normal high tides and the difficulty of
rainfall drainage at the coast today will exist.
PREV DISCUSSION... /issued 215 AM EDT Sun Aug 4 2019/
AVIATION...
While VFR should prevail through around 14Z, some showers or brief
storms could develop in the vicinity of the terminals, but will
handle with amendments as necessary. Another round of convection
is expected this afternoon, with some cells becoming strong enough
to bring periods of MVFR/IFR. PROB30 groups are in place for all
terminals starting at 18Z, but convection could begin earlier.
Light and variable flow will turn SSW at around 10kt this
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 92 77 89 75 / 80 30 60 30
Fort Lauderdale 92 78 89 77 / 70 30 60 30
Miami 92 78 90 77 / 60 30 60 30
Naples 89 79 87 76 / 40 20 50 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late tonight for FLZ067-068-071>074-168-
172>174.
AM...None.
GM...None.
&&
UPDATE...54/BNB
DISCUSSION...02/RAG
MARINE...02/RAG
AVIATION...54/BNB
HYDROLOGY...02/RAGHazardous weather outlook, Aug 4, 10:39 AM EST, 1 hour 21 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1139 AM EDT Sun Aug 4 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1139 AM EDT Sun Aug 4 2019
...Flood Watch in Effect for East Coast Metro Areas...
...Strong storms with Frequent Lightning and Gusty Winds Also Concerns...
...Minor coastal flooding possible east coast beaches today...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Scattered to numerous thunderstorms are expected
today, with best coverage expected over the east coast metro areas
and vicinity. Gusty winds, heavy rains, and frequent lightning are
expected with this activity.
Waterspouts: There is a potential for isolated waterspouts across
all South Florida waters today and tonight.
Wind: The strongest storms could produce wind gusts of 45 to 55 mph.
Isolated damaging wind gusts cannot be ruled out, especially over
the east coast metro areas.
Flooding: Storms will be capable of producing torrential rainfall
across South Florida. Localized flooding may occur, especially in
areas that experience multiple rounds of heavy rain. The greatest
potential for localized flooding will be across the east coast metro
areas where a flood watch is in effect. This means potential for
flooded roadways and even water entering a few structures exists.
Coastal Flooding: Minor coastal flooding will be possible along
docks, piers, and some waterfront streets into the early afternoon
hours, especially for the Atlantic coast.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Thunderstorm potential will continue each day through the period,
especially during the afternoon and evening hours. Flooding,
lightning, and gusty wind could accompany this activity.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high winds and flooding to the
National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 4, 10:07 AM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Miami FL
1107 AM EDT Sun Aug 4 2019
FLZ063-066-067-070-071-041600-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Glades FL-
1107 AM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER...HENDRY...
NORTHERN BROWARD...SOUTHWESTERN PALM BEACH AND SOUTH CENTRAL GLADES
COUNTIES UNTIL NOON EDT...
* At 1106 AM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Felda to near Big Cypress Seminole
Reservation. Movement was northeast at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Clewiston, Moore Haven, Ave Maria, Montura, Immokalee, Lake Harbor,
Golden Gate Estates, Okeelanta, Felda, Rotenberger Wildlife Refuge,
Holey Land Wildlife Refuge, Hendry Correctional, Big Cypress
Seminole Reservation, Devils Garden, Big Cypress National Preserve,
Sunniland, Lake Hicpochee, Bunker Hill, Miles City and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2697 8118 2647 8051 2607 8101 2618 8158
2658 8143
TIME...MOT...LOC 1506Z 237DEG 21KT 2654 8136 2630 8102
MMSpecial weather statement, Aug 4, 10:54 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Miami FL
1154 AM EDT Sun Aug 4 2019
FLZ066-067-071-041700-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
1154 AM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...NORTHERN
BROWARD AND WESTERN PALM BEACH COUNTIES UNTIL 100 PM EDT...
* At 1153 AM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Clewiston to 6 miles north of
Holey Land Wildlife Refuge to 8 miles southeast of Rotenberger
Wildlife Refuge. Movement was northeast at 20 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Lake Harbor, Montura,
Canal Point, Okeelanta, Rotenberger Wildlife Refuge, Belle Glade
Camp, Holey Land Wildlife Refuge, Fremd Village-Padgett Island,
Loxahatchee NWR and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2696 8061 2696 8054 2673 8038 2640 8035
2625 8086 2669 8112 2677 8100 2677 8095
2680 8096 2685 8088 2679 8082 2691 8070
2696 8069 2701 8063
TIME...MOT...LOC 1553Z 233DEG 19KT 2670 8094 2652 8074 2631 8073
MMSpecial weather statement, Aug 4, 11:51 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
1251 PM EDT Sun Aug 4 2019
FLZ071>073-041730-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
1251 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTH CENTRAL BROWARD COUNTIES UNTIL 130 PM EDT...
* At 1251 PM EDT, Doppler radar was tracking a strong thunderstorm
near Intersection Krome And U.S. 27, or 9 miles west of Miramar.
This storm was nearly stationary.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Pembroke Pines, Miramar, Davie, Sunrise, Weston, Cooper City,
Intersection Krome And U.S. 27, Sunshine Acres, Intersection I-75
And U.S. 27 and Intersection I-75 And Griffin Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2583 8051 2590 8064 2620 8043 2607 8027
TIME...MOT...LOC 1651Z 217DEG 3KT 2600 8050
MM